Arkansas, 2012

Wildfire in Arkansas, July 5 to 16, 2012

July 5 to 16, 2012 · NWS LZK · 1 event in 1 county or zone

The Bee Ridge Fire about 5 miles northeast of Ozone in Johnson County began on the 5th and eventually burned 189 acres in the Ozark National Forest.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Bee Ridge Fire about 5 miles northeast of Ozone in Johnson County began on the 5th and eventually burned 189 acres in the Ozark National Forest.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 4, 11:40 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 4, 11:40 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1240 AM CDT THU JUL 5 2012

.AVIATION...05/06Z TAF CYCLE

VFR CONDS ARE EXPECTED THRU THE PD. SCTD CU WL AGAIN FORM ACRS
THE FA DURG THE LATE MRNG/EARLY AFTN HRS. SIMILAR TO WED...EXPECT
WDLY SCTD CONVECTION TO DVLP ACRS PARTS OF ERN/SERN AR...WITH VCTS
MENTIONED AT KPBF AND KLLQ. CHCS ARE TOO LOW ELSEWHERE TO MENTION
IN THE FCST ATTM. LGT WINDS THRU THE EARLY MRNG HRS WL INCRS FM
THE S/SW AT 5 TO 10 MPH TOWARD MIDDAY. VSBY SENSOR IS OUT AT KLLQ...
THEREFORE AMD NOT SKED INCLUDED IN TAF. /44/
&&

.PREV DISCUSSION... /ISSUED 232 PM CDT WED JUL 4 2012/

DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE REMAIN THE DRY AND HOT WEATHER
CONDITIONS. SOME ISOLATED CHANCES OF CONVECTION MAY BE SEEN BUT
THE OVERALL CHANCE WILL REMAIN LOW UNTIL LATE IN THE WEEKEND AND
INTO NEXT WEEK. WILD FIRE DANGER REMAINS HIGH THROUGH THE PERIOD.

THIS AFTERNOON SEEING SOME CUMULUS FIELD FORMING OVER SOUTHERN TO
CENTRAL AR...AS SOUTH WIND HAS BROUGHT SURFACE DEW POINT TEMPS
UP A BIT TO THE MID AND UPPER 60S OVER SOUTHERN AR...WHILE LOWER
60S CENTRAL...TO UPPER 50S TO LOWER 60S OVER THE NORTH. THE UPPER
RIDGE HAS HELD OVER AR TO MO...WHILE SOME WEAK SHORT WAVE ENERGY
IS ROTATING AROUND THE UPPER HIGH WITH ISOLATED CONVECTION NOTED
OVER SOUTHERN IL TO WESTERN KY...TO CENTRAL TO SOUTHERN MS. SOME
OF THIS ENERGY MAY DRIFT INTO SOUTHERN AR OVER THE NEXT FEW DAYS
WITH ISOLATED CONVECTION CHANCES IMPROVING. OVER AR STILL AN
ISOLATED STORM MAY BE SEEN LATE AFTERNOON TO SUNSET. CURRENTLY A
FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE FORMING OVER SOUTHERN
TO SOUTHEASTERN AR.

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

POSSIBLE ISOLATED SHOWER OR THUNDERSTORM THIS EVENING AND WILL
HAVE A SLIGHT CHANCE GOING OVER S TO SE AR THROUGH SUNSET. AFTER
SUNSET ANY CONVECTION WILL DISSIPATE. OTHERWISE...DRY AND HOT
EXPECTED FOR THURSDAY WITH THE OVERALL UPPER RIDGE CENTERED OVER
MO. A SLIGHT CHANCE MAY BE SEEN AGAIN THURSDAY AFTERNOON TO EARLY
EVENING WITH SOME VERY WEAK ENERGY ROTATING AROUND THE UPPER HIGH.
A BETTER CHANCE OF ISOLATED CONVECTION IS SEEN FRIDAY WITH MODELS
SHOWING BETTER SHORT WAVE ENERGY MOVING FROM THE TN VALLEY TO
SOUTHERN AR...AND HAVE ADDED A SLIGHT CHANCE AREA. BETTER CHANCES
ARE SEEN ON SATURDAY AS THE UPPER RIDGE MOVES BACK TO THE WEST
WHICH WOULD ALLOW SOME SHORT WAVE ENERGY TO MOVE OVER AR...AGAIN
MAINLY CENTRAL TO SOUTHERN AR. SOME MAY HOLD INTO SATURDAY NIGHT
IF ADDITIONAL SHORT WAVE ENERGY MATERIALIZES. TEMPS WILL REMAIN
WELL ABOVE NORMAL WITH MANY MID TO UPPER 90S AND SEVERAL SPOTS
RECORDING 100 DEGREES. TEMPS WILL SLOWLY LOWER IN SPOTS WITH
CLOUDS AND BETTER CHANCES OF RAIN.

LONG TERM...SUNDAY THROUGH WEDNESDAY

COLD FRONT WILL BE PUSHING SOUTH INTO NRN SECTIONS OF AR AT THE
START OF THE LONG TERM AS THE UPPER FLOW PATTERN SHIFTS...WITH THE
MAIN UPPER RIDGE SHIFTING WEST AND A TROUGH DEEPENING OVER THE GREAT
LAKES REGION. THIS WILL PUT MUCH OF THE NRN PLAINS INTO THE OH RIVER
VALLEY REGION IN GENERALLY NW FLOW ALOFT...WITH AR ON THE SWRN
EXTENT OF THIS PATTERN. AS A RESULT...EXPECT THE AFOREMENTIONED COLD
FRONT TO STALL SOMEWHERE OVER THE REGION...WITH INCREASED POTENTIAL
FOR RAINFALL AND COOLER TEMPS BY EARLY NEXT WEEK. THERE IS
REASONABLE AGREEMENT WITH THE MED RANGE MODEL SOLUTIONS SHOWING THIS
FRONT STALLING SOMEWHERE OVER AR...WITH JUST SOME SLIGHT DIFFERENCES
IN TIMING. EVEN SO...THE POTENTIAL OF BETTER RAIN CHANCES IS LOOKING
A BIT BETTER EACH DAY...WITH REGARDS TO THE NEXT WEEK FORECAST. AS A
RESULT...HAVE BUMPED POPS A BIT HIGHER FOR EARLY NEXT WEEK...BUT
WILL NOT GET TOO AGGRESSIVE WITH POPS YET UNTIL THIS PERIOD GETS
CLOSER IN TIME AND CONFIDENCE INCREASES EVEN FURTHER.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 4, 4:00 AM CST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUL 4 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN
MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME
WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY
FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEADING INTO NEXT WEEK...SIGNS CONTINUE TO INDICATED THAT THE
DOMINANT RIDGE OF HIGH PRESSURE WILL DRIFT TO THE NORTH AND WEST OF
ARKANSAS. THIS WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE
STATE FROM THE SOUTHEAST UNITED STATES...WITH SCATTERED THUNDERSTORMS
POSSIBLE.

WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON
THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS...
IS STRONGLY DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Johnson

When
July 5, 2:00 AM CST to July 16, 4:00 PM CST
Where
Johnson forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383079.